Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 33, NWS Miami, FL

June 3, 2010Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 3, 2010, 3:26 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2010, 3:26 PM EDT (19:26 UTC)
Expired
Jun 3, 2010, 4:00 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:00 PM EDTTSTM WND DMGCooper City, FLNWS EMPLOYEE REPORTED A FULL GROWN MAHOGANY OF MORE THAN 30 FT TALL DOWN AT SW 59TH ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3092 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3092 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS52 KMFL 031926
SVRMFL
FLC011-086-032000-
/O.NEW.KMFL.SV.W.0033.100603T1926Z-100603T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR PINES BLVD AND UNIVERSITY DRIVE...AND MOVING NORTHEAST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  PINES BLVD AND UNIVERSITY DRIVE...
  COOPER CITY...
  HOLLYWOOD...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN 
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI TO REPORT 
SEVERE WEATHER.

&&

LAT...LON 2606 8011 2605 8011 2596 8025 2600 8033
      2613 8027 2607 8011 2606 8010
TIME...MOT...LOC 1926Z 209DEG 6KT 2602 8025

$$

60
1 follow-up statement
426 
WWUS52 KMFL 031955
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT THU JUN 3 2010

FLC011-086-032004-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-100603T2000Z/
BROWARD FL-MIAMI-DADE FL-
355 PM EDT THU JUN 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 400 PM
EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2606 8011 2605 8011 2596 8025 2600 8033
      2613 8027 2607 8011 2606 8010
TIME...MOT...LOC 1954Z 209DEG 6KT 2606 8022

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:32 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 3, 2:32 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT THU JUN 3 2010

.SHORT TERM...TONIGHT THROUGH TUESDAY...THE ATLANTIC RIDGE WILL
CONTINUE TO SLOWLY BUILD SOUTHWEST ACROSS THE FLORIDA STRAITS
RESULTING IN THE LOW LEVEL FLOW GRADUALLY SHIFTING FROM SOUTHEAST TO
SOUTHWEST THROUGH THIS PERIOD. IN THE MEANTIME...AN UPPER LEVEL
RIDGE WILL ALSO BUILD ACROSS THE GULF/PENINSULA PUTTING THE LOCAL
AREA UNDER A LIGHT WIND REGIME ALOFT. IN THIS SCENARIO AND IN THE
ABSENCE OF ANY OTHER SIGNIFICANT SYNOPTIC FEATURE...LOCAL EFFECTS
WILL PLAY A MAJOR ROLE ON THE EXPECTED WEATHER CONDITIONS. LOCAL
SEA/LAKE BREEZES...IN COMBINATIONS WITH DIURNAL HEATING AND ANY
AVAILABLE MOISTURE WILL LEAD TO DAILY CONVECTIVE ACTIVITY MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. A LIGHT WESTERLY
FLOW ALOFT WL TEND TO STEER ANY STORM/SHOWER TOWARD ERN AREAS AND
PROBABLY KEEP THEM AWAY FROM THE WEST COAST/WESTERN AREAS. WL
CONTINUE TO CARRY SCT AFTERNOON POPS MAINLY OVER INTERIOR AND EAST
WITH SLIGHTLY LOWER POPS OVER THE WEST COAST. THE SOUTHWEST FLOW
AT THE LOW LVELS WILL ALSO LEAD TO A WARMING TREND THROUGH THIS
WEEKEND WITH MAX AFTERNOON TEMPS POSSIBLY REACHING THE LOWER 90S
BY FRIDAY THROUGH TUESDAY.

&&

.LONG TERM...WEDNESDAY THROUGH THURSDAY...A SLIGHT RELIEF TO THE
HEAT MAY TAKE PLACE WEDNESDAY AS THE ATLANTIC REACH BUILDS NORTH
AND A MORE SE FLOW RETURNS TO THE LOCAL AREA. WL KEEP POPS CLOSE TO
CLIMATOLOGICAL VALUES WITH ISOLD/SCT AFTERNOON ACTIVITY DURING
THIS PERIOD.

.MARINE...LIGHT TO MODERATE WINDS SHOULD CONTINUE TO RESULT IN BENIGN
MARINE CONDITIONS WITH SEAS AT OR BELOW 2 FEET THROUGH THE ENTIRE
FORECAST PACKAGE.

&&

.FIRE WEATHER...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  92  75  91 / 30 50 20 30
FORT LAUDERDALE  78  91  78  91 / 30 50 20 30
MIAMI            79  93  77  93 / 30 50 20 30
NAPLES           78  92  77  91 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jun 3, 10:23 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1023 AM EDT THU JUN 3 2010

FLZ063-066>075-168-172>174-040530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1023 AM EDT THU JUN 3 2010

...SCATTERED SHOWERS AND THUNDERSTORMS TODAY...
...A SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS OF 10 MPH WILL PRODUCE A SLIGHT
RISK OF RIP CURRENTS OVER THE EAST COAST BEACHES TODAY.

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE AREA TODAY AND WILL DECREASE LATER THIS EVENING. THE MAIN
THREATS WILL BE WIND GUSTS UP TO 40 MPH, OCCASIONAL TO FREQUENT
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

HAIL: THERE IS A CHANCE OF SMALL HAIL UP TO NICKEL SIZE OCCURRING
WITH ANY THUNDERSTORMS TODAY.

FLOODING: DUE TO THE RATHER SLOW MOVEMENT OF STORMS TODAY, MINOR
FLOODING MAY OCCUR OVER ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GOOD CHANCE OF THUNDERSTORMS CAN BE EXPECTED OVER ALL AREAS
FRIDAY DUE TO HIGH ATMOSPHERIC MOISTURE AND INSTABILITY. CHANCES
OF RAIN WILL DECREASE SOMEWHAT BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jun 3, 3:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             MARGATE                 26.25N 80.22W
06/03/2010  E0.25 INCH       BROWARD            FL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED BETWEEN SAMPLE RD AND 441

&&

RIVERA
Special weather statement, Jun 3, 3:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 3 2010

FLZ066-070-032000-
HENDRY FL-INLAND COLLIER COUNTY FL-
308 PM EDT THU JUN 3 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLADES AND
NORTHERN INLAND COLLIER COUNTY FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED
HAIL...

AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ORTONA TO IMMOKALEE...MOVING EAST AT 5 MPH.

THESE STORMS WILL AFFECT...

IMMOKALEE...
KERI...
DEVILS GARDEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2679 8145 2678 8143 2677 8142 2677 8106
      2642 8110 2639 8156
TIME...MOT...LOC 1908Z 292DEG 3KT 2673 8123 2645 8143

BAXTER
Local storm report, Jun 3, 3:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             WESTON                  26.11N 80.39W
06/03/2010  E0.25 INCH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED PEA SIZE HAIL NEAR BONAVENTURE BLVD.

&&

RIVERA
Special weather statement, Jun 3, 3:18 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU JUN 3 2010

FLZ072-074-172-032000-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-
318 PM EDT THU JUN 3 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR METRO BROWARD
COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0
55 MPH...UP TO NICKEL-SIZED HAIL...

AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM NEAR PINES BLVD AND UNIVERSITY DRIVE...MOVING
NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
PINES BLVD AND UNIVERSITY DRIVE...
COOPER CITY...
HOLLYWOOD...
DOWNTOWN-DAVIE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

LAT...LON 2596 8026 2600 8033 2614 8029 2606 8011
TIME...MOT...LOC 1917Z 209DEG 6KT 2600 8026

60
Local storm report, Jun 3, 3:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             WESTON                  26.11N 80.39W
06/03/2010  E0.25 INCH       BROWARD            FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PEA SIZE HAIL NEAR BONAVENTURE BLVD
            AND INDIA TRACE.

&&

RIVERA
Local storm report, Jun 3, 3:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             WESTON                  26.11N 80.39W
06/03/2010  E0.25 INCH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED PEA SIZE HAIL AND 50 MPH WIND IN WESTON.

&&

RIVERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:28 PM EDTSpecial Weather StatementMFLGlades32 min
Jun 3, 2:34 PM EDTSpecial Weather StatementMFLHendry41 min
Jun 3, 2:49 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 3, 2:57 PM EDTSpecial Marine WarningMFL35 min
Jun 3, 3:08 PM EDTSpecial Weather StatementMFLHendry52 min
Jun 3, 3:18 PM EDTSpecial Weather StatementMFLBroward42 min
Jun 3, 3:32 PM EDTSpecial Weather StatementMFLBroward28 min
Jun 3, 3:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 3, 3:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
Jun 3, 4:00 PM EDTSpecial Weather StatementMFLHendry45 min
Jun 3, 4:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jun 3, 4:15 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 3, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 3, 4:44 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 3, 5:09 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Jun 3, 5:19 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jun 3, 5:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Jun 3, 5:41 PM EDTSevere Thunderstorm WarningMFLMiami-Dade34 min
Jun 3, 5:44 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 3, 5:58 PM EDTSevere Thunderstorm WarningMFLMiami-Dade32 min
Jun 3, 6:06 PM EDTSpecial Marine WarningMFL54 min
Jun 3, 6:11 PM EDTSevere Thunderstorm WarningMFLMiami-Dade34 min
Jun 3, 6:19 PM EDTAreal Flood AdvisoryMFLMiami-Dade116 min
Jun 3, 6:35 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.